Ask a doctor

Is Latisse Safe to Use with Someone with Behcets?

I have really short eyelashes so I was interested in using Latisse, but I also have Behcet's. Would it be safe to use?

Doctor Answers (3)

Behcet's and Latisse

+1

    Due to the inflammatory nature of Behcet's and the irritation that can occur the eye, Latisse may have untoward effects.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 238 reviews

Can Latisse be used with Behcets?

+1

It is very important to realize that the eye is exposed to a very small amount of Latisse even when it is properly applied as directed to the upper eyelid margin using the supplied applicator. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration. Since one of the side effects can be irritation of the eyelid, I would be concerned about your eyes being more sensitive to Latisse and would recommend against its use with Behcets.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Latisse and Behcet's disease

+1

Latisse is placed only on the upper lash line and not put directly into the eyes. Because people with Behcet's are susceptible to different forms of ulcerations of the eyes and mucosal membranes, I would believe it best that you don't do anything that in any way might irritate the eyes. While Latisse doesn't necessarily create eye redness and irritation for the majority of patients, some people do experience this, so I would say, in my opinion, I wouldn't recommend it as I wouldn't want the possibility of triggering anything with your Behcet's. You should ask the physician who cares for your Behcet's though, for certainty on your specific case.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.